Aa
Aa
A
A
A
Close
681148 tn?1437661591

Pain in hips and knees/balance issues

Recently, my migraine symptoms changed, so the hospital did a CAT scan.  They didn't find anything unusual, so I am assuming that means none of my doctors thinks there are any white lesions on the brain to indicate MS.  I am finding myself having more balance issues, though, and really bad pain in the hip area.  It's usually in one hip more than the other, and not necessarily always the same hip.  Lately it's the left hip.  But, for a while, it was the right hip giving me all the trouble.  I am often dizzy, and certain warehouse stores make me so dizzy and aggravate the migraine issue so bad that I can't shop in them.  I have found that the lights are a big issue for me in Target.  I was okay when I was talking with some deaf folks in the little restaurant area where Starbucks is located, but when I went to look around the rest of the store, I found that I really couldn't stand to be in that store because of the lights and I had to leave after looking around for less than five minutes.  Target isn't the only store I've noticed getting dizzy from the lights, but it's the one I've noticed it the most in recently.  It isn't a store I would frequent anyway, so it's not a loss to me that I can't shop in it.  I have to leave my filtration mask on in order to even be able to enter that kind of store because of the MCS.  But, those aren't the only times I get dizzy or I wouldn't be concerned.  I have fallen or come close to falling so many times because of losing my balance.  It concerned me so much that this most recent payday I finally broke down and bought a cane for myself.  It helps some with preventing falling.

The cane isn't going to solve the pain issues, but the muscle weakness and balance issues frighten me some.  Getting dizzy more than usual doesn't help.  I'm always going to have some of the dizziness because of the migraine issues.  In the last few weeks I've noticed that I've started getting tremors more often that are not associated with low blood sugar.  I know the difference.  My doctor told me that I'm no longer pre-diabetic.  Sometimes the sharp pains I get in my knees is too much to even think about leaving the apartment.  And, the pain in the hips really fatigues me really badly.  I also have sciatica causing me so much pain that it makes the instep of my right foot hurt all the time.  Sometimes that's too painful to walk, too.

I've noticed that the brain fog has been particularly heavy lately, too.

Right now I'm so frustrated with the whole thing that I'm at a loss of what I can do to help with the pain and balance issues.  I'm unable to take Acetametaphin (Tylenol) and we all know that's pretty useless for FMS pain and pretty toxic to the liver anyway.  I can take NSAIDS, but I have to limit how much since I have GERD and gastritis both.  So, I can't take Naproxen even as often as the neurologist would like for me to take for treating the migraines.  I am particularly sensitive to many pharmaceuticals and unable to use narcotics at all, including Tramadol.  I am clearly allergic to Tramadol.  The last few times I used it to treat my FMS pain I got the lousy side effects I expected, plus I itched for hours and was unable to get any rest.

I'm in need of suggestions for the pain and balance issues in particular.
4 Responses
Sort by: Helpful Oldest Newest
681148 tn?1437661591
I forgot to ask about the Diclonefac when I just saw my neurologist, but he is thinking that a T.E.N.S. unit would be a good idea.  He is starting the paperwork to see if my insurance will approve of it and allow me to try this non-pharmaceutical approach for pain.  I see him for migraines.  He isn't so sure that Topomax is the right thing to try right now.  I think he might be right to go for the non-pharmaceutical approach, since I do poorly with pharmaceuticals.  He did prescribe Amitriptyline, which is reasonable.  He thinks that since I was off of tricyclics for so long that the FMS is screaming for it.  That's possible, since it's been proven that Seratonin plays a huge role in pain control.  I don't even feel more depressed than usual, and he could recognize that part.  I think lately there has actually been less depression, so I do believe that it's the Seratonin role in pain control that really does need to be addressed.  The idea is also to help me sleep at night.  You know, that all too familiar of pain and sleep cycle issues.
Helpful - 0
975514 tn?1324997938
Hello,
Usually pain in the front of the legs indicates a bulging disc in the lumbar spine it may be pressing on some nerves. My radiologist told me this. I wonder, did you indicate that you had an MRI in your lower back? If not, you should ask about it as well. Let me know how the discussion goes. Good luck.
-Dusty
Helpful - 0
681148 tn?1437661591
I will make a note of the Diclonefac and ask my neurologist.  I haven't tried Topamax yet.  I shouldn't have any trouble getting the insurance to cover Topamax if the neurologist decides to try that for the migraine disorder.  But, he said that he plans on trying a beta blocker next for the migraines.  So, he may not think it's a good idea to use the Topamax at this time, because we're working on figuring out what will work for the migraines.

No, I haven't had a nerve conduction test done yet.  I have the appointment coming up for my migraines, so I can print this out to take with me to the appointment.

I mostly have pain from the sciatica.  Lately, though, I've had increased burning heat on the tops of my thighs and increased neuropathy everywhere.  I've had the tingling a lot more in my legs, too, but not just down the back of the legs where the sciatic nerve is located.  Sometimes the neuropathy is so painful because of the sudden sharp and deep pain.
Helpful - 0
975514 tn?1324997938
Hello,
Hmmmm...I can't remember if you said you said you've tried Topamax or not?? Perhaps this is something you can talk to your doctor about? I have severe sciatica and nerve damage and I use a ice gel pack at night to sleep with- one that only stays cold for about 20 minutes. It helps calm the symptoms down during the day. Do you have any numbness in your feet or legs or just pain in the buttocks, hips and legs? Have you ever had and EMG or a nerve conduction test performed on your lumbar spine? It sounds like you may have a possible nerve issue going on. Maybe you should see about having one if you haven't had one.

One more thing...Diclofenac has been known to be less harsh on the stomach. I take it for my OA and it's not too bad- other NSAIDs have been hard on my stomach. Let me know your thoughts. Thanks.
-Dusty
Helpful - 0
Have an Answer?

You are reading content posted in the Fibromyalgia Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?